Alert archive / California / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 29, NWS Reno, NV

August 10, 2014Plumas County, Sierra County, California

NWS Reno, NV issued this severe thunderstorm warning at Aug 10, 2014, 3:43 PM PDT for Plumas County, Sierra County, California. It was in force for 47 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 10, 2014, 3:43 PM PDT (22:43 UTC)
Expired
Aug 10, 2014, 4:30 PM PDT
In force
47 min
Issued by
NWS Reno, NV
Area
Storm-based polygon

Counties Plumas County, CA, Sierra County, CA

The radar

The Reno radar (KRGX), 86 km from the middle of the area, began a volume at 22:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 10, 4:01 PM PDTHAIL 0.53 W Loyalton, CACOVERED HIGHWAY 49 1 INCH DEEP
Aug 10, 4:16 PM PDTHAIL 0.25Sierraville, CACALIFORNIA HIGHWAY PATROL REPORTED A VEHICLE SPUN OUT ON HAIL AT THE INTERSECTION OF HIGHWAY 89 AND 49.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Reno, NV (KREV), launched 12:00Z, 10.7 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Reno, NV at 12:00Z on 2014-08-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 50 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Reno, NV at 12:00Z on 2014-08-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 10 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
50 J/kg
Mixed-layer CIN
-266 J/kg
Mixed-layer LCL
2138 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
10 m²/s²
0-3 km storm-relative helicity
44 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

515 
WUUS55 KREV 102243
SVRREV
CAC063-091-102330-
/O.NEW.KREV.SV.W.0029.140810T2243Z-140810T2330Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RENO NV
343 PM PDT SUN AUG 10 2014

THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN PLUMAS COUNTY IN NORTHERN CALIFORNIA...
  THIS INCLUDES THE CITY OF BECKWOURTH...
  NORTH CENTRAL SIERRA COUNTY IN NORTHERN CALIFORNIA...
  THIS INCLUDES THE CITY OF SIERRAVILLE...

* UNTIL 430 PM PDT

* AT 336 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 3 MILES
  NORTHEAST OF SATTLEY...OR 4 MILES NORTH OF SIERRAVILLE...AND MOVING
  NORTHWEST AT 15 MPH.

* LOCATIONS AFFECTED INCLUDE...BECKWOURTH...CALPINE...SATTLEY...
  SIERRAVILLE AND YUBA PASS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM IS CAPABLE OF PRODUCING LARGE HAIL...IN ADDITION TO
FREQUENT DEADLY LIGHTNING...HIGH WINDS...AND HEAVY RAIN. SEEK SHELTER
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.

THIS STORM IS ALSO CAPABLE OF PRODUCING HEAVY RAINFALL. WATCH FOR 
PONDING OF WATER ON ROADS. DRIVERS SHOULD SLOW DOWN IF ENCOUNTERING 
HEAVY RAIN TO AVOID HYDROPLANING...AND REMEMBER TO TURN ON THEIR 
HEADLIGHTS.

LAT...LON 3983 12064 3992 12037 3962 12024 3955 12044
      3958 12047 3960 12046 3963 12050
TIME...MOT...LOC 2243Z 150DEG 15KT 3967 12040

$$
2 follow-up statements
979 
WWUS55 KREV 102306
SVSREV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
406 PM PDT SUN AUG 10 2014

CAC063-091-102330-
/O.CON.KREV.SV.W.0029.000000T0000Z-140810T2330Z/
SIERRA CA-PLUMAS CA-
406 PM PDT SUN AUG 10 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM PDT
FOR SOUTHEASTERN PLUMAS AND NORTH CENTRAL SIERRA COUNTIES...

AT 400 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR CALPINE...OR NEAR SIERRAVILLE...MOVING NORTHWEST AT 10 
MPH. ANOTHER STORM IS LOCATED JUST WEST OF LOYALTON THAT HAS 
PRODUCED SMALL HAIL AS WELL.

* LOCATIONS AFFECTED INCLUDE...BECKWOURTH...PORTOLA...CALPINE...
  SATTLEY...SIERRAVILLE AND YUBA PASS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM IS CAPABLE OF PRODUCING VERY HEAVY RAINFALL. WATCH FOR 
PONDING OF WATER ON ROADS. DRIVERS SHOULD SLOW DOWN WHEN 
ENCOUNTERING HEAVY RAIN TO AVOID HYDROPLANING...AND REMEMBER TO TURN 
ON THEIR HEADLIGHTS.

&&

LAT...LON 3983 12064 3992 12037 3962 12024 3955 12044
      3958 12047 3960 12046 3963 12050
TIME...MOT...LOC 2306Z 149DEG 7KT 3966 12038

$$
809 
WWUS55 KREV 102327
SVSREV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
427 PM PDT SUN AUG 10 2014

CAC063-091-102336-
/O.EXP.KREV.SV.W.0029.000000T0000Z-140810T2330Z/
SIERRA CA-PLUMAS CA-
427 PM PDT SUN AUG 10 2014

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN PLUMAS AND NORTH
CENTRAL SIERRA COUNTIES WILL EXPIRE AT 430 PM PDT...

THE STORMS THAT EARLIER PROMPTED THE SEVERE THUNDERSTORM WARNING HAVE
WEAKENED...THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.
HOWEVER...STRONG THUNDERSTORMS WILL REMAIN IN THE AREA THROUGH THIS 
EVENING...CAPABLE OF PRODUCING GUSTY WINDS...DEADLY LIGHTNING...AND 
BRIEF HEAVY RAINS.

LAT...LON 3983 12064 3992 12037 3962 12024 3955 12044
      3958 12047 3960 12046 3963 12050
TIME...MOT...LOC 2326Z 149DEG 7KT 3969 12041

$$

DJ

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Reno, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 10, 1:20 PM PDT, 2 hours 23 minutes earlier.

Area forecast discussion, Aug 10, 1:20 PM PDT, 2 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RENO NV
120 PM PDT SUN AUG 10 2014

.SYNOPSIS...

ISOLATED TO SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ARE
EXPECTED THROUGH TUESDAY. STORMS THIS AFTERNOON MAY PRODUCE
LOCALLY HEAVY RAINFALL AS CELLS TRAIN. THERE IS ALSO A CHANCE FOR
A FEW STORMS OVERNIGHT TONIGHT AND MONDAY NIGHT WITH THE POTENTIAL
FOR SOME DRY LIGHTNING. THE STRONGEST STORMS COULD BE MONDAY, WITH
STRONG GUSTY WINDS AND LARGE HAIL POSSIBLE. DRIER AIR MOVES INTO
THE REGION BY MIDWEEK.

&&

.SHORT TERM...

NO MAJOR CHANGES WERE MADE, JUST ADJUSTMENTS TO THUNDERSTORM
COVERAGE AND SOME TIMING BASED ON CURRENT MODEL TRENDS. A CLOSED
LOW PRESSURE REMAINS OVER THE CALIFORNIA COAST PROVIDING AMPLE
INSTABILITY FOR THE REGION. A JET STREAK IS MOVING INTO ITS BASE
CAUSING IT TO RETROGRADE WESTWARD JUST OFF THE CALIFORNIA COAST.
THIS IMPLIES THAT MOST OF THIS AFTERNOON'S ACTIVITY WILL BE
LIMITED PRIMARILY TO AND NEAR THE SIERRA. CURRENT RADAR VERIFIES
THIS SHOWING EARLY DEVELOPMENT OF CELLS FROM NORTHERN MONO THROUGH
WESTERN LASSEN COUNTY. THERE ARE SOME CONCERNS ABOUT TRAINING
CELLS AND THE POTENTIAL FOR PERIODS OF HEAVY RAIN THIS AFTERNOON
AND EVENING. SOME ADDITIONAL CELLS WILL LIKELY FORM IN EASTERN
PERSHING/CHURCHILL COUNTIES WHERE HEATING WILL BE THE STRONGER
FORCING MECHANISM LATER THIS AFTERNOON.

AS THE JET STREAK ROUNDS THE BASE TONIGHT AND BEGINS TO LIFT
NORTHEASTWARD, THE POTENTIAL FOR NOCTURNAL AND EARLY MORNING
THUNDERSTORMS INCREASES. TIMING OF THIS FEATURE PLACES THE BEST
UPPER LEVEL SUPPORT ALONG AND NORTH OF A SUSANVILLE TO GERLACH
LINE EARLY TOMORROW MORNING FROM AROUND 09Z TO 18Z. THEREFORE,
INCREASED COVERAGE TO SCATTERED BY 15Z NORTH OF THE DEMARCATION
LINE.

BY MONDAY AFTERNOON, THE LOW WILL MOVE INTO A MORE FAVORABLE
POSITION TO INCREASE INSTABILITY AND STEEPEN LAPSE RATES FURTHER.
SCATTERED THUNDERSTORMS WILL FORM FIRST ALONG THE SIERRA THEN INTO
THE BASIN THROUGH THE AFTERNOON. ANVIL CLOUD COVER WILL LIKELY
DELAY THE GREAT BASIN THUNDERSTORMS UNTIL A LITTLE LATER IN THE
AFTERNOON WHEN SURFACE BASED INSTABILITY MAXIMIZES. FORECASTED
SOUNDINGS SUGGEST THAT THERE WILL BE A FEW SEVERE CELLS.
MODERATELY STRONG UNIDIRECTIONAL FLOW WILL ALLOW FOR SOME GUSTY
WINDS OUT OF THESE CELLS. THE STRONGEST CELLS WILL PRIMARILY BE
NORTH OF INTERSTATE 80 WHERE BULK SHEAR VECTORS ARE LARGEST.
HOWEVER, MORE ISOLATED SEVERE CELLS WILL BE POSSIBLE SOUTH OF
INTERSTATE 80 AS WELL. CONSIDERING THE AMOUNT OF SHEAR AND
INSTABILITY, SEVERE HAIL AROUND 1 INCH IN DIAMETER WILL ALSO BE
POSSIBLE WITH THESE STORMS.

THUNDERSTORMS CARRY OVERNIGHT INTO TUESDAY AS WELL AS THE LOW
BEGINS TO INCREASE IN TRANSLATIONAL SPEED BEING PICKED UP BY
FASTER FLOW ALOFT. THERE ARE SOME TIMING VARIANCES AMONGST
DETERMINISTIC MODELS. WILL FAVOR A BLEND OF THE NAM, EC, AND TO A
LESSER EXTENT THE GFS WHICH IS AN OUTLIER. THE GFS SHOWS THE
FASTEST PROGRESSION OF THE EXITING TROUGH WHILE THE NAM IS THE
SLOWEST AND WETTEST. TRIMMED PRECIPITATION CHANCES OUT OF THE
SIERRA LATE TUESDAY AFTERNOON THEN OUT INTO EASTERN NEVADA AND
IDAHO BY 06Z TUESDAY EVENING. BOYD

.LONG TERM...WEDNESDAY THROUGH SUNDAY...

FEW CHANGES WERE MADE TO THE ONGOING FORECAST. SECONDARY SHORTWAVE
DROPPING DOWN THE BACK SIDE OF TUESDAY'S EXITING TROUGH WILL FORM
ANOTHER LOW OVER THE PACIFIC NORTHWEST COAST BY WEDNESDAY MORNING.
THIS FEATURE WILL SLOWLY TRACK EAST ACROSS IDAHO AND ACROSS MONTANA
INTO THE END OF THE WEEK. THE MOISTURE ASSOCIATED WITH THE LOW WILL
REMAIN NORTH OF THE CA/NV/OR BORDER WITH A DRY WESTERLY FLOW
RESULTING ACROSS NORTHERN CA/NV. THE MAIN IMPACT OF THIS LOW WILL
BE COOLER TEMPERATURES, WITH HIGHS RUNNING ABOUT 5-7 DEGREES BELOW
NORMAL WEDNESDAY AND THURSDAY. THE DRY AIRMASS WILL ALSO ALLOW FOR
DECENT RADIATIONAL COOLING WITH CHILLY MORNINGS IN VALLEYS.
TYPICAL AFTERNOON ZEPHYR BREEZES WITH WINDS GUSTING 25 TO 35 MPH
CAN BE EXPECTED WEDNESDAY AND THURSDAY AFTERNOONS.

FORECAST WILL REMAIN DRY FOR THE WEEKEND WITH TEMPERATURES GRADUALLY
WARMING TO NEAR NORMAL AND LIGHT WINDS. FORECAST MODELS ARE
BEGINNING TO HINT AT A TROUGH DEVELOPING ALONG THE WEST COAST BY
SUNDAY, WHICH COULD POTENTIALLY BRING MOISTURE BACK INTO THE REGION,
BUT WILL LEAVE THE FORECAST DRY FOR NOW DUE TO THE UNCERTAINTY. DJ

&&

.AVIATION...

ISOLATED-SCATTERED THUNDERSTORMS WILL AGAIN DEVELOP THIS AFTERNOON
ALONG THE EASTERN SIERRA WITH THE MOST CONCENTRATED AREA OF STORMS
NEAR AND WEST OF THE HIGHWAY 395 CORRIDOR AS FLOW ALOFT WILL BE MORE
SOUTHEAST AND LESS FAVORABLE FOR STORM PUSH OFF INTO WESTERN NV.
THERE IS A 30-40 PERCENT CHANCE OF THUNDERSTORMS THIS AFTERNOON AT
ALL AREA TERMINALS. SMALL HAIL, HEAVY RAIN, AND GUSTY ERRATIC WINDS
UP TO 30 KTS (SIERRA TAF SITES)/ 40 KTS (WESTERN NV TAF SITES) ARE
POSSIBLE WITH STRONGER STORMS. NOCTURNAL STORMS MAY LINGER THROUGH
EARLY MONDAY MORNING NORTH AND WEST OF A KTRK-KLOL LINE.

MONDAY WILL BRING ANOTHER ROUND OF STORMS, WITH STRONGER STORMS
EXPECTED. MONDAY AFTERNOON COULD POSSIBLY BRING ERRATIC OUTFLOW
WINDS OVER 50 KTS AND HAIL UP TO AN INCH. IN ADDITION, HEAVY RAIN
WILL CAUSE LOWERING CIGS/VIS. DJ/HOHMANN

&&

.FIRE WEATHER...

...ELEVATED NOCTURNAL THUNDERSTORMS POSSIBLE TONIGHT ACROSS
NORTHEASTERN CALIFORNIA AND FAR NORTHWESTERN NEVADA...

UPPER LEVEL LOW PRESSURE OFF THE CA COAST NORTH OF SF BAY IS STILL
FORECAST TO MOVE WEST SLIGHTLY TONIGHT THEN BEGIN TO MOVE INTO CA
MONDAY NIGHT AND ACROSS THE REGION TUESDAY. THIS LOW SHOULD PRODUCE
INCREASED INSTABILITY ACROSS THE FORECAST AREA STARTING TONIGHT.
POTENTIAL FIRE WEATHER IMPACTS INCLUDE THE POSSIBILITY OF DRY
LIGHTNING LIGHTNING AND GUSTY OUTFLOW MONDAY.

ISOLATED TO WIDELY SCATTERED THUNDERSTORMS WILL CONTINUE INTO THIS
EVENING. STORM MOTIONS WILL BE FAIRLY SLOW SOUTH OF INTERSTATE
80...BUT NORTH OF THE INTERSTATE THE STORMS SHOULD BE MOVING
FASTER...LIMITING THE CHANCES FOR WETTING RAINS.

AS THE LOW EDGES CLOSER TO THE REGION LATE TONIGHT...AN UPPER OF
UPPER LEVEL FORCING AND INCREASED MID LEVEL INSTABILITY WILL DEVELOP
NORTH OF THE TAHOE BASIN. THIS INSTABILITY COULD LEAD TO ELEVATED
CONVECTION AND DRY LIGHTNING STRIKES FOR PARTS OF NORTHEAST
CALIFORNIA AND NORTHWEST NEVADA. RECENT RAINS HAVE LEFT SOME FUELS
IN THIS AREA WETTER THAN AVERAGE FOR MID AUGUST. THIS MAY LIMIT THE
POSSIBILITY OF SIGNIFICANT NEW FIRE STARTS OVER MOST OF THIS AREA.
THE AREA NORTH OF A LINE FROM SUSANVILLE TO GERLACH HAS SEEN LESS
RAIN OVERALL...SO THAT AREA COULD BE VULNERABLE. THE UPPER LOW'S
POSITION IS IMPORTANT AS WELL. IF IT REMAINS TOO FAR WEST MOST OF
THE ACTIVITY WILL SHIFT WEST OF OUR FORECAST AREA. BASED ON ALL OF
THESE FACTORS OUR CONFIDENCE REMAINS FAIRLY LOW THAT WE WILL SEE A
SIGNIFICANT NUMBER OF NEW FIRE STARTS EVEN IF LIGHTNING STRIKES ARE
INCREASED. THUS WE WILL OPT TO HEADLINE THE FIRE WEATHER FORECAST
FOR THE POSSIBILITY OF ELEVATED CONVECTION AND DRY STRIKES...BUT
WILL NOT ISSUE A RED FLAG WARNING.

FAIRLY WIDESPREAD CHANCES FOR THUNDERSTORMS WILL CONTINUE THROUGH
MONDAY AND TUESDAY AS THE LOW SLOWLY MOVES EAST ACROSS THE EASTERN
SIERRA AND WESTERN NEVADA. STRONGER THUNDERSTORMS ARE POSSIBLE FOR
MONDAY WITH HEAVY RAIN...HAIL...AND STRONG ERRATIC WIND GUSTS. THERE
WILL BE LIMITED POTENTIAL FOR NEW FIRE STARTS ON MONDAY AND TUESDAY
AS STORMS ARE EXPECTED TO PRODUCE WETTING RAINS...EVEN WITH
INCREASED STORM MOTIONS. WEISHAHN/MLF

&&

.REV WATCHES/WARNINGS/ADVISORIES...
NV...NONE.
CA...NONE.
&&

FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/RENO (ALL LOWER CASE)

In the hours before

Special weather statement, Aug 10, 3:06 PM PDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
306 PM PDT SUN AUG 10 2014

CAZ071-102230-
LASSEN-EASTERN PLUMAS-EASTERN SIERRA COUNTIES-
306 PM PDT SUN AUG 10 2014

...STRONG THUNDERSTORM CROSSING HIGHWAY 49 BETWEEN SIERRAVILLE AND
LOYALTON...

AT 304 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM 6 MILES NORTHEAST OF SIERRAVILLE...AND MOVING
NORTH AT 10 MPH.

OCCASIONAL LIGHTNING...MODERATE RAIN...PENNY SIZE HAIL...AND GUSTY
WINDS TO 40 MPH...WILL OCCUR WITH THIS STORM.

* LOCATIONS AFFECTED THROUGH 330 PM PDT INCLUDE...BECKWOURTH...
  PORTOLA...LOYALTON...SIERRAVILLE...BECKWOURTH-NERVINO AIRPORT AND
  CA 49 AT SIERRA-PLUMAS CO LINE.

DURING A THUNDERSTORM...SEEK SHELTER INSIDE A STURDY STRUCTURE AND
STAY AWAY FROM WINDOWS. HIKERS AND CAMPERS SHOULD SEEK SHELTER IN A
VEHICLE IF POSSIBLE.

&&

LAT...LON 3981 12049 3987 12020 3959 12015 3954 12037
TIME...MOT...LOC 2206Z 166DEG 10KT 3965 12029

DJ
Special weather statement, Aug 10, 3:17 PM PDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
317 PM PDT SUN AUG 10 2014

CAZ072-NVZ002-102315-
GREATER LAKE TAHOE AREA-
317 PM PDT SUN AUG 10 2014

...THUNDERSTORM WITH WINDS AND HAIL FOR LAKE TAHOE...

AT 306 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM OVER THE SOUTH END OF LAKE TAHOE...OR NEAR
SOUTH LAKE TAHOE...AND MOVING NORTHWEST AT 15 MPH.

OCCASIONAL LIGHTNING...SMALL PEA SIZE HAIL...AND STRONG GUSTY WINDS
TO 50 MPH...WILL OCCUR WITH THIS STORM.

* LOCATIONS AFFECTED THROUGH 415 PM PDT INCLUDE...LAKE
  TAHOE...ZEPHYR COVE...  CARNELIAN BAY...DOLLAR POINT...MEEKS
  BAY...SOUTH LAKE TAHOE AND   SUGAR PINE POINT S.

IF ON OR NEAR A LAKE...GET OUT OF THE WATER AND MOVE INDOORS OR
INSIDE A VEHICLE NOW. DON'T BE CAUGHT ON THE WATER IN A THUNDERSTORM.
STRONG WIND GUSTS AND LIGHTNING POSE AN IMMEDIATE DANGER TO BOATERS.
GUSTY WINDS WILL CAUSE A RAPID INCREASE IN WAVE HEIGHTS WHICH MAY
CAPSIZE SMALL BOATS.

&&

LAT...LON 3899 12011 3912 12018 3926 12007 3910 11994
      3896 11993 3891 12002
TIME...MOT...LOC 2216Z 142DEG 14KT 3901 12002

BOYD
Special weather statement, Aug 10, 3:19 PM PDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
319 PM PDT SUN AUG 10 2014

CAZ071-102300-
LASSEN-EASTERN PLUMAS-EASTERN SIERRA COUNTIES-
319 PM PDT SUN AUG 10 2014

...STRONG THUNDERSTORM SOUTH OF SUSANVILLE...

AT 312 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR ANTELOPE LAKE...OR 24 MILES WEST OF
HERLONG...AND MOVING NORTHWEST AT 15 MPH.

OCCASIONAL LIGHTNING...HEAVY RAIN WITH AMOUNTS NEAR ONE INCH PER
HOUR...PENNY SIZE HAIL...AND STRONG GUSTY WINDS TO 50 MPH...WILL
OCCUR WITH THIS STORM.

* LOCATIONS AFFECTED THROUGH 400 PM PDT INCLUDE...FREDONYER PASS...
  SUSANVILLE...ANTELOPE LAKE...JANESVILLE...JUNCTION CA 36 AND CA 44
  AND LONE ROCK CAMPGROUND.

HIKERS AND CAMPERS SHOULD SEEK SHELTER IN A VEHICLE IF POSSIBLE.
TENTS AND TREES ARE UNSAFE SHELTERS DURING THUNDERSTORMS. STAY AWAY
FROM CREEKS AND STREAMS AS WATER LEVELS MAY RISE RAPIDLY NEAR
THUNDERSTORMS.

&&

LAT...LON 4033 12093 4048 12067 4018 12043 4010 12063
TIME...MOT...LOC 2218Z 143DEG 11KT 4020 12059
Special weather statement, Aug 10, 3:30 PM PDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
330 PM PDT SUN AUG 10 2014

CAZ071-102330-
LASSEN-EASTERN PLUMAS-EASTERN SIERRA COUNTIES-
330 PM PDT SUN AUG 10 2014

...STRONG THUNDERSTORM OVER EAGLE LAKE...

AT 324 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM OVER EAGLE LAKE...AND MOVING NORTHWEST AT 15
MPH.

OCCASIONAL LIGHTNING...SMALL HAIL...AND STRONG GUSTY WINDS TO 50
MPH...WILL OCCUR WITH THIS STORM.

* LOCATIONS AFFECTED THROUGH 430 PM PDT INCLUDE...EAGLE LAKE...
  SPAULDING AND JUNCTION CA 139 AND CA 513.

IF ON OR NEAR A LAKE...GET OUT OF THE WATER AND MOVE INDOORS OR
INSIDE A VEHICLE NOW. DON'T BE CAUGHT ON THE WATER IN A THUNDERSTORM.
STRONG WIND GUSTS AND LIGHTNING POSE AN IMMEDIATE DANGER TO BOATERS.
GUSTY WINDS WILL CAUSE A RAPID INCREASE IN WAVE HEIGHTS WHICH MAY
CAPSIZE SMALL BOATS.

&&

LAT...LON 4084 12103 4098 12077 4069 12058 4059 12073
TIME...MOT...LOC 2230Z 143DEG 13KT 4071 12073

BOYD
Special weather statement, Aug 10, 3:40 PM PDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
340 PM PDT SUN AUG 10 2014

CAZ071-102315-
LASSEN-EASTERN PLUMAS-EASTERN SIERRA COUNTIES-
340 PM PDT SUN AUG 10 2014

...STRONG THUNDERSTORMS MOVING TOWARD HIGHWAY 70 AND LAKE DAVIS...

AT 330 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES SOUTH OF
VINTON TO SIERRAVILLE...OR ALONG A LINE EXTENDING FROM 8 MILES
SOUTHWEST OF CHILCOOT TO SIERRAVILLE...AND MOVING NORTHWEST AT 15
MPH.

OCCASIONAL LIGHTNING...HEAVY RAIN WITH AMOUNTS NEAR ONE INCH PER
HOUR...PENNY SIZE HAIL...AND STRONG GUSTY WINDS TO 50 MPH...WILL
OCCUR WITH THESE STORMS.

* LOCATIONS AFFECTED THROUGH 415 PM PDT INCLUDE...BECKWOURTH...
  BLAIRSDEN...GRAEAGLE...LAKE DAVIS...PORTOLA AND VINTON.

* THE STORMS WILL CROSS HIGHWAY 70 BETWEEN BECKWOURTH AND JUST EAST
  OF PORTOLA. STRONG CROSSWINDS WILL BE POSSIBLE ON THE HIGHWAY
  ALONG WITH PONDING OF WATER WHICH COULD CAUSE A VEHICLE TO
  HYDROPLANE.

IF ON OR NEAR A LAKE...GET OUT OF THE WATER AND MOVE INDOORS OR
INSIDE A VEHICLE NOW. DON'T BE CAUGHT ON THE WATER IN A THUNDERSTORM.
STRONG WIND GUSTS AND LIGHTNING POSE AN IMMEDIATE DANGER TO BOATERS.
GUSTY WINDS WILL CAUSE A RAPID INCREASE IN WAVE HEIGHTS WHICH MAY
CAPSIZE SMALL BOATS.

&&

LAT...LON 4003 12032 3969 12009 3949 12043 3951 12045
      3960 12047 3963 12054 3983 12067
TIME...MOT...LOC 2237Z 152DEG 11KT 3972 12023 3962 12040

The office that day

Everything else NWS Reno, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 10, 3:06 PM PDTSpecial Weather StatementREVSierra24 min
Aug 10, 3:19 PM PDTSpecial Weather StatementREVPlumas41 min
Aug 10, 3:30 PM PDTSpecial Weather StatementREVLassen60 min
Aug 10, 3:40 PM PDTSpecial Weather StatementREVSierra35 min
Aug 10, 3:49 PM PDTSevere Thunderstorm WarningREVEl Dorado, Placer56 min
Aug 10, 4:11 PM PDTSpecial Weather StatementREVSierra64 min

Nearby

Severe Thunderstorm Warnings in California, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.